MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95004
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a registered nurse (rn) that this patient on peritoneal dialysis (pd) therapy incurred a leak on (b)(6) 2023 when the connection between the extension set and the patient¿s pd catheter became loose while the patient was sleeping.In additional follow-up with the patient¿s pd nurse, the event was confirmed.The patient had the transfer set replaced in the pd clinic and the old set was discarded (lot # unavailable).Furthermore, it was discovered that on (b)(6) 2023, the patient was noted to have cloudy pd effluent during a routine pd clinic appointment.As a result, the patient had a pd culture obtained which grew streptococcus canis and coagulase negative staphylococcus.The patient was initiated on antibiotic therapy with daily ceftazidime and vancomycin (per clinic protocol) intra-peritoneal (ip) on an outpatient basis.Per the nurse, the patient is recovering from the peritonitis event and continues pd therapy with the same cycler and new transfer set without any further issues.The nurse stated it is unknown what caused the loose connection between the fresenius transfer set and the pd catheter (not a fresenius product).However, the nurse indicated that it was highly suspected it was related to a patient issue.Nonetheless, it was reported that the patient¿s peritonitis was likely attributed to the breach in sterile pd pathway due to the reported fluid leak.
 
Additional Manufacturer Narrative
Clinical review: a temporal relationship exists between a fluid leak during pd therapy due to a loose connection between the fresenius stay safe catheter extension set and the patient¿s peritonitis event.Peritonitis is a well-documented complication in patients undergoing pd therapy and may have many potential etiologies.Nonetheless, fluid leaks during a pd treatment are a known potential risk factor for peritonitis due to a breach in the sterile pd pathway.Currently, it cannot be determined what exactly caused the loose connection to occur and the stay safe catheter extensions set involved in the event has been discarded.However, due to the nature of the reported event, the fresenius stay safe catheter extension set cannot be excluded as a cause/contributory factor in the patient¿s event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: h.8.
 
Event or Problem Description
It was reported by a registered nurse (rn) that this patient on peritoneal dialysis (pd) therapy incurred a leak on (b)(6)2023 when the connection between the extension set and the patient¿s pd catheter became loose while the patient was sleeping.In additional follow-up with the patient¿s pd nurse, the event was confirmed.The patient had the transfer set replaced in the pd clinic and the old set was discarded (lot # unavailable).Furthermore, it was discovered that on (b)(6)2023, the patient was noted to have cloudy pd effluent during a routine pd clinic appointment.As a result, the patient had a pd culture obtained which grew streptococcus canis and coagulase negative staphylococcus.The patient was initiated on antibiotic therapy with daily ceftazidime and vancomycin (per clinic protocol) intra-peritoneal (ip) on an outpatient basis.Per the nurse, the patient is recovering from the peritonitis event and continues pd therapy with the same cycler and new transfer set without any further issues.The nurse stated it is unknown what caused the loose connection between the fresenius transfer set and the pd catheter (not a fresenius product).However, the nurse indicated that it was highly suspected it was related to a patient issue.Nonetheless, it was reported that the patient¿s peritonitis was likely attributed to the breach in sterile pd pathway due to the reported fluid leak.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17691040
Report Number0008030665-2023-00837
Device Sequence Number14960615
Product Code KDJ
UDI-Device Identifier00840861100781
UDI-Public00840861100781
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/02/2023
10/31/2023
11/22/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/02/2023
11/08/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale